MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI NEUROVASCULAR GUIDE WIRE ASAHI CHIKAI 008

ASAHI INTECC CO., LTD. ASAHI NEUROVASCULAR GUIDE WIRE ASAHI CHIKAI 008
Catalog Number WAIN-CKI-008-200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.Although attempts were made to gather thorough event information during complaint processing, no further information could be obtained.The returned guidewire was observed.There was no notable abnormality or deformity found on the guidewire.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Based on the provided information and the investigation outcome, it was concluded that the returned chikai 008 guidewire had no notable abnormality that affected the wire lubricity.Stuck occurred between the guidewire and the microcatheter was thought to be related to vessel tortuosity, vessel circumflex, and/or blood that entered into the microcatheter that temporarily restricted the wire lubricity.Reported abnormality found approximately 3-5cm proximal to the distal tip was not found on the guidewire; it was perhaps the middle solder that looked like a marker band.It was presumed that unraveling of the embolization coil occurred during removal of the devices while the distal end of the guidewire or the catheter was trapped by the coil; however, which device contributed to unraveling of the coil could not be determined.The warnings section of the ifu states: observe movement of this device in the vessels.Before this device is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the device without observing corresponding movement of the tip.Otherwise, the device may be damaged and/or vessel trauma may occur.In addition, ensure that the distal tip of this device and its location in the vessel are visible during manipulations of the device; never push, auger, withdraw, or press this device with enough force to feel resistance.Pressing or pushing this device against resistance may cause damage and/or tip separation of this device or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the tip of the device.If the prolapse of the device tip is observed, do not allow the tip to remain in a prolapsed position.Otherwise damage to the device may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; and, if any resistance is felt due to spasm or the device being bent or trapped while operating the device in the blood vessel or removing it, do not move or torque the device.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the device is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.
 
Event or Problem Description
During avm embolization, an asahi guidewire was used with a 1.3 fr.Microcatheter (manufacturer unknown).When the guidewire was advanced inside the avm followed by the microcatheter, the guidewire would not advance nor retract inside the microcatheter so that both devices were removed simultaneously from the lesion.Upon removal from the lesion, under fluoroscopy, a loop of coil was inadvertently removed from the previously embolized lesion along with the guidewire and microcatheter.An irregular contour or a bulbous segment was observed on the guidewire approximately 3-5cm proximal to the distal tip (as if the guidewire itself had a marker band around the wire).The coil loop was left in place and procedure was halted.There was no health impact on the patient.

Brand Name
ASAHI NEUROVASCULAR GUIDE WIRE ASAHI CHIKAI 008
Common Device Name
NEUROVASCULAR GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key6337985
Report Number3003775027-2017-00019
Device Sequence Number11039159
Product Code MOF
UDI-Device Identifier04547327098120
UDI-Public(01)04547327098120(17)190930(10)161019A04A
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2017
Report Date (Section F) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Catalogue NumberWAIN-CKI-008-200
Device Lot Number161019A04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/19/2017
Event Location Hospital
Date Report to Manufacturer01/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Initial Report FDA Received Date02/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;